# SDR CA101130006

- Difficulty date: November 20, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Dhav DHC8102
- Aircraft time: 53,116 hours
- Engine: Pwc PW610FA
- Propeller: Hamstd 14SF7
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Condition: Failed
- Stage of operation: AP
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: L

## Discrepancy

ON FLIGHT 8703 , AIRCRAFT WAS STRUCK BY LIGHTNING, HOWEVER NO INSTRUMENTS WERE LOST. THE CREW WAS THEN INFORMED THAT THE WINDS WERE GUSTING TO 40 KTS AND THEY ELECTED TO GO AROUND AND TRY ANOTHER APPROACH.  IN THE GO AROUND THEY WERE AGAIN STRUCK BY LIGHTNING THIS TIME KNOCKING OUT BOTH DC GENERATORS. THE CREW WERE ABLE TO RESET THEM.  THEY THEN CAME AROUND AND LANDED ON RWY 24R.  AIRCRAFT WAS REMOVED FROM SERVICE TO COMPLETED INSPECTION AFTER LIGHTNING STRIKE AS PER 05-50-31 REFERENCE DEFECT 951635.  INSPECTION REVEAL RT PITOT TUBE HAS LIGHTNING STRIKE DAMAGE, RT PITOT TUBE REPLACED REFERENCE DEFECT 951672.  ALSO, FOUND ANTI COLLISION LIGHT U/S, STROBE POWER SUPPLY REPLACED REFERENCE DEFECT 951673.  LT ELEVATOR TIP HAVE LIGHTNING STRIKE DAMAGE AND NEEDED SHEET METAL REPAIR.  REPAIR COMPLETED AS PER RD8-55-938 REFERENCE DEFECT 951675.  DC GENERATOR AND AC GENERATOR FUNCTION CHECK COMPLETED REFERENCE DEFECT 951679.  THE STANDBY MAGNETIC COMPASS AGAINST AHRS (ALTITUDE AND HEADING REFERENCE SYSTEM) WAS CHECK FOR ACCURACY, SYSTEM TEST SERVICEABLE REFERENCE DEFECT 951682.
